Oklahoma, 2007Flood in Oklahoma, June 30, 2007
June 30, 2007 · NWS TSA · 1 event in 1 county or zone
Heavy rain caused the Caney River near Ramona to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused the Caney River near Ramona to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 2:08 AM CST, 7 hours 42 minutes earlier.
Area forecast discussion, Jun 30, 2:08 AM CST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 AM CDT SAT JUN 30 2007
.DISCUSSION...
MORE RAIN EXPECTED OVER ALREADY SATURATED GROUNDS...
LATEST WV IMAGERY/PROFILERS SHOW PRIMARY UPPER CIRCULATION ALONG THE
KS/OK BORDER...BETWEEN MEDICINE LODGE AND ENID. SHEAR AXIS EXTENDS
EWD FROM UPPER LOW THROUGH KS/MO AND SWD ACROSS WRN OK INTO WRN TX.
HEAVIEST OVERNIGHT RAINFALL HAS BEEN FROM FAR NRN OK INTO SERN
KS...BUT HAVE SEEN A BROKEN BAND OF CONVECTION DEVELOP W OF HIGHWAY
75 OVER THE PAST 1-2 HOURS...ALONG NOSE OF LOW-LEVEL JET. FIRST
PERIOD POPS WILL BE HIGHLY DEPENDENT ON MOST RECENT RADAR IMAGERY.
UPPER CIRCULATION (AND SURFACE REFLECTION) IS PROJECTED TO REMAIN
QUASI-STATIONARY THROUGH LATE SUNDAY...WEDGED BETWEEN UPPER HIGH
OVER THE SWRN STATES AND BROAD TROF IN ERN CANADA INTO NEW ENGLAND.
COMBINATION OF UPPER CIRCULATION/SHEAR AXIS...DEEP MOISTURE (PWATS
AROUND 2 INCHES)...AND SUBTLE E-W SFC BOUNDARY ACROSS NRN SECTIONS
OF THE FORECAST AREA WILL RESULT IN ADDITIONAL HEAVY RAINFALL TODAY
THROUGH SUNDAY. ANOTHER 2-3 INCHES OF RAIN IS POSSIBLE OVER PARTS
OF NE OK THROUGH SUNDAY MORNING...WITH LOCALLY HEAVY AMOUNTS LIKELY.
HAVE EXPANDED THE FLASH FLOOD WATCH IN AREAL COVERAGE AND WILL ALSO
EXTEND IT THROUGH SUNDAY AFTERNOON. SEVERAL LOCATIONS NEAR THE KS
BORDER HAVE RECEIVED WELL OVER 6 INCHES IN THE PAST 3 DAYS...SO ANY
ADDITIONAL RAINFALL WILL OBVIOUSLY RESULT IN MORE RUNOFF/FLOODING
CONCERNS.
MODELS ARE CONSISTENT SHOWING A PATTERN CHANGE BY EARLY NEXT WEEK.
4-CORNERS UPPER RIDGE IS FORECAST TO EXPAND EWD INTO THE CNTRL
PLAINS...WHICH SHOULD FORCE THE PERSISTENT UPPER LOW FARTHER S INTO
TX. THIS SHOULD HELP TO FOCUS THE HEAVIER RAINFALL FARTHER S...AWAY
FROM THE FLOOD PLAGUED AREAS OF NE OK/SE KS.
LATEST GFS ALSO SUGGESTS A FRONTAL PASSAGE...ALONG WITH DRIER
LOW-LEVEL AIR...BY LATE THURSDAY. FILE THIS UNDER THE WELL SEE
CATEGORY FOR NOW...BUT WILL KEEP THE FORECAST DRY FOR LATE NEXT WEEK
AND INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 70 84 70 / 80 80 70 40
FSM 86 71 87 70 / 60 60 60 40
MLC 84 69 86 70 / 60 60 60 40
BVO 79 68 80 68 / 80 80 70 40
FYV 82 68 82 65 / 80 70 60 40
BYV 82 67 80 65 / 80 80 70 40
MKO 83 69 85 69 / 70 70 70 40
MIO 80 68 81 68 / 90 80 70 40
F10 82 69 84 70 / 80 70 70 40
HHW 88 71 88 71 / 50 50 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Jun 30, 4:16 AM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT SAT JUN 30 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
516 AM CDT SAT JUN 30 2007
...MORE HEAVY RAINFALL EXPECTED ACROSS EASTERN OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
DISCUSSION...
A PERSISTENT MID LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER
CENTRAL AND WESTERN OKLAHOMA TODAY WITH A CONTINUED FLOW OF VERY
MOIST AIR INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS. A LOW LEVEL
JET AXIS SITUATED ACROSS EASTERN OKLAHOMA WILL PROVIDE A FOCUS FOR
MORE RAIN AND THUNDERSTORMS...WITH THE MOST WIDESPREAD RAINFALL
MAINLY WEST OF A MIAMI TO HUGO LINE. ADDITIONAL RAINFALL TOTALS OF
1 TO 3 INCHES WILL BE COMMON ON TOP OF ALREADY SATURATED GROUND...
LEADING TO SIGNIFICANT RISK OF FLOODING AGAIN TODAY. IN ADDITION...
HEAVIER SHOWERS AND THUNDERSTORMS MAY PRODUCE 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT TIME A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF NORTHEAST OKLAHOMA.
FARTHER EAST THE FLOOD THREAT WILL BE CONSIDERABLY LESS AND SHOWER
AND THUNDERSTORM ACTIVITY WILL BE LESS WIDESPREAD. HOWEVER...BRIEF
HEAVY DOWNPOURS WILL BE POSSIBLE DUE TO THE EXTREMELY HIGH
MOISTURE CONTENT OF THE ATMOSPHERE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING AND BE
PREPARED TO ENACT LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL CONTINUE TO IMPACT THE AREA THROUGH
SUNDAY. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT LEAST
THROUGH SUNDAY...ESPECIALLY OVER NORTHEAST OKLAHOMA. BY EARLY
NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED AND MOVE TO
THE SOUTH...HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...
THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO
EARLY NEXT WEEK. THE OVERALL COVERAGE AND ORGANIZATION OF SHOWERS
AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
LATEST DATA SUGGESTS THAT DRIER AIR MAY FINALLY MOVE INTO THE
AREA BY THE END OF NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Flood, Washington
- When
- June 30, 9:50 AM CST to 11:59 PM CST
- Where
- Washington County, Ramona
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.530, -95.920
The Caney River near Ramona rose above its flood stage of 26 feet at 10:50 am cdt on June 30. The river would crest at 28.89 feet on July 5.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 30, 20073 injured · $8,000 · EF0 · 28 events
- Damaging Winds in Alabama, June 30, 2007$38,000 · 50 kt wind · 8 events
- Lightning Strikes in Florida, June 30, 20073 injured · $5,000 · 2 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Hail and Damaging Wind in Tennessee, June 30, 2007$25,000 · 55 kt wind · 2 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43777.